Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Trace splittings in $C^*$-algebras of tiling systems via colourings

Authors: A. El Kacimi Alaoui and R. Parthasarathy
Journal: Proc. Amer. Math. Soc. 131 (2003), 1191-1204
MSC (1991): Primary 46L89, 52C23
Published electronically: July 26, 2002
MathSciNet review: 1948111
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Tiles of a hierarchical tiling system are coloured with given colours. The resulting system implements colour symmetries and prescribed frequencies and is itself a hierarchical system whose prototile types admit an elegant description. The frequencies of occurrence of colours is interpreted using the unique trace on the $C^*$-algebra of the given tiling system and the trace on the $C^*$-algebra of the coloured tiling system.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L89, 52C23

Retrieve articles in all journals with MSC (1991): 46L89, 52C23

Additional Information

A. El Kacimi Alaoui
Affiliation: LAMATH, Le Mont Houy, Université de Valenciennes, 59313 Valenciennes Cedex 9, France

R. Parthasarathy
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Colaba, Mumbai 400 - 005, India

PII: S 0002-9939(02)06693-5
Received by editor(s): July 3, 2001
Received by editor(s) in revised form: November 16, 2001
Published electronically: July 26, 2002
Additional Notes: The second author is grateful to LAMATH, Laboratoire de Mathématiques, Université de Valenciennes et du Hainaut Cambrésis for their hospitality during his stay when this work was done.
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society